Dermatology Community
Vitamin B12/ cure for itching hands?
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Vitamin B12/ cure for itching hands?

I had a problem for the duration of the summer with my hands itching every night after I got still and wasn't busy. Sometimes it even woke me up in the middle of the night, they would itch so badly. The only relief was to take two benadryl just so it would knock me out so I could sleep. The problem went away for about a month, but started again this week. There is no rash and it isn't dry skin, I put lotion on constantly. I can't think of food changes, medicine changes, stress or laundry detergent that is causing this. Occasionally, my feet itch, but not very often. My hands do everyday, though. Someone told me to take Vit. B12 and that it would help. Any examples you know of that this could be an answer to the problem? I take a multi-vitamin, calcium and omega3 already.
Thanks!
Related Discussions
2 Comments Post a Comment
Blank
Avatar_m_tn
I have a similar problem.  I have been to countless dermatologist. They obviously don't know or care. I don't have dry skin. I can apply a very small amount of any moisturizer and it will not be absorbed. The skin is never red or flaky.
The skin rarely itches but stings bad at times. The top of my left foot occasionally  feels like someone is using a cutting torch on it. the same feeling happens on my thighs. The skin looks perfect but feels cold to the touch.
I had this problem for two and a half years now. Never goes away.
I read about B vitamins. You can try taking a B complex. It didn't do anything for me.
B3 Niacin
Blank
Avatar_dr_m_tn
Hello,
Itchy hands can be due to contact dermatitis, contact with harsh detergents and soaps and lotions that contain perfume. Sometimes cold, dry air or fungal infections can also cause such symptoms.

Wash the areas several times with fresh water. Do not use any cosmetic products at the sites. You can apply some calamine lotion at the rash as it will help in soothing the skin. For mild-moderate symptoms a weak steroid may be used whilst more severe cases require a higher-potency steroid. Also use good quality moisturizers to prevent moisture loss from the skin. If still the symptoms do not improve then please get a clinical examination done by a dermatologist. Hope it helps. Take care and please do keep me posted on how you are doing. Kind regards.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
209987_tn?1334790318
Blank
tschock
AB
1096512_tn?1384893378
Blank
vedadhar
Hyderabad, India
Avatar_f_tn
Blank
diane493